MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE
Model Number TX30G
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.This is an analysis for a photo submitted to ethicon endo surgery for evaluation.During the visual analysis, the following was observed: the photo shows a proximate linear stapler 30 mm device, inside of its packaging, with the firing and closure trigger in open position and also can be seen a loose green reload inside of the packaging.Based on the photo review, the event describe could not be confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.
 
Event or Problem Description
It was reported that during a low anterior resection, surgeon used tx30g to transect the rectum.After firing when he open the stapler he found that the rectum is not fired.Only 10% of the stapler is fired on the rectum.So surgeon sutured the rectum.The surgery was delayed by 15-minutes and successfully completed with no patient consequences or change in the post-operative care.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/26/2021.D4: batch # u5dy6e.Device analysis: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tx60g device arrived with no apparent damage and with no reload present.The device was tested for functionality with a test reload xr30g, l5458m and it fired and formed all the staples as intended.The device fired without any difficulties and the staples meet the staple form release criteria.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: the firing stroke must be completed.Do not partially fire the instrument.Incomplete firing can result in malformed staples, incomplete cut line, bleeding, and leakage from the staple line and/or difficulty removing the device.Squeeze the closing trigger until a click is heard.The instrument is in an intermediate position, the pin is fully seated in the anvil capturing the tissue, and the jaws are partially open.Reposition tissue within the instrument if desired.Squeeze the closing trigger and the handle fully together until a second click is heard.The closing trigger is now latched to the handle and the jaws are clamped onto the tissue, which is ready to be stapled.The firing trigger will simultaneously move down to the ready-to-fire position.Before firing, check to ensure the retaining pin is seated in the anvil.If the pin is not properly positioned, staples may not form properly, which may result in leakage or disruption of the staple line.Fire the instrument by pulling the firing trigger back completely against the closing trigger until a click is heard, signifying the staples are fully formed.The event described could not be confirmed as the device performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key12370948
Report Number3005075853-2021-04973
Device Sequence Number11743472
Product Code GDW
UDI-Device Identifier10705036003328
UDI-Public10705036003328
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2025
Device Model NumberTX30G
Device Catalogue NumberTX30G
Device Lot NumberU40L54
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date10/26/2021
Patient Sequence Number1